Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ivy.

Scared To Stop Taking Mino! Advice And Assistance Please? :)

So I started taking Mino 3 months ago and am now going into my 4th month.

I want to STOP taking the mino because I know it's bad for my body, has serious potential side effects, and eventually i'll become resistant to it.

My acne was mildly moderate when I started the antibiotic. I was put on it because I was getting 1-2 cysts a month on my right cheekbone in the same place and I just wanted some relief from the damn cysts.

the antibiotic has stopped about 4-5 potential cysts in the last 3 months, but I have still gotten acne on my chin etc.

I need advice about how to stop taking the mino.

I keep reading peoples threads about them stopping an antiobitc and their acne comes back WORSE then before they were on the antibiotic. I don't know if thats true, or possible, but I don't want to go from having mild-ish acne to having moderate/severe acne all because I took an antbiotic for 3 months :(:(

Do I taper off slowly, and start taking it every other day or what? I don't want to stop it abruptly and have my face explode or anything...

Also I have probiotic pills but I haven't been taking them because I didn't know if they'd make me breakout...but I know they'd help replace all the healthy bacteria.

Advice please!

ps. Im seeing a dermatologist on tuesday the 27th after waiting 7 months to see one.

Share this post


Link to post
Share on other sites

Just quit it completely. Get a high quality probiotic after you quit it as well to restore the good bacteria you fried with the antibiotic.

As for your acne getting worse when you come off it, it may, but I wouldn't expect it to get all that much worse. When I got off it, I didn't notice any difference, good or bad.

Share this post


Link to post
Share on other sites

Just quit it completely. Get a high quality probiotic after you quit it as well to restore the good bacteria you fried with the antibiotic.

As for your acne getting worse when you come off it, it may, but I wouldn't expect it to get all that much worse. When I got off it, I didn't notice any difference, good or bad.

So did your acne just slowly return to what it was like before you got on the mino and it didn't appear to be much worse? I just don't want to give myself severe acne because I'm stupidly obsessive about my skin and take these stupid drugs that make it worse in the end...=/

the problem is, is I also just quit smoking and so I won't know if it's rebound acne from the mino and thats why my face would be alot worse or if it's the not smoking and all the toxic crap coming out...lol...God damn acne.

Share this post


Link to post
Share on other sites

I don't think you should stop taking the antibiotic without doctors approval. It's important to be discussing things like this with your doctor. If you stopped taking it and it did come back you'd be very devastated emotionally, right? So why take the risk?

I understand your reasoning for not wanting to take it anymore but if it's working right now well why not just keep using it? Nothing is perfect. There are side effects of course.. etc. but you said it yourself.. it's stopping the cysts! So it is definitely working.

All in all advice from your doctor is always the best. He or she will guide you in the right direction and allow you to make a choice in which you think is best.

Share this post


Link to post
Share on other sites

How do you know it's stopping the cysts and it's not just your body's natural defenses getting rid of the cysts quicker?

If you're only taking an antibiotic for acne, just quit it completely. Acne is not a life threatening illness and there's no reason to take antibiotics for it. If you had gangrene and were at risk of losing a limb or something, I'd understand. Why not improve your lifestyle habits and diet and switch to gentler cleansers (not BP) to clear your skin?

Share this post


Link to post
Share on other sites

Chunky your advice is very opinionated based. While you say acne is not a life threatening illness, how do you know how it affects her mentally? She may have a horrible time dealing with cysts, can't stand them at all and it may even affect her social life or cause depression in some people so who are you say It's "just acne." People have had horrible experiences with "just acne." It isn't simple acne. It has a profound mental effect on our confidence and in many of our social lives. Taking antibiotics to treat it is not as bad as you're insinuating. Again she should take professional advice from a doctor most importantly.

Share this post


Link to post
Share on other sites

So you say acne is dangerous because of what it MIGHT cause?

Ok. then I say vegetables are dangerous because you can choke on them.

Hell, even water is dangerous if you take too much.

Nobody is at an immediate risk from acne. It's not a physically-dangerous ailment and I find the fact that you would even suggest Ivy (or anyone for that matter) would kill herself over something like it, quite offensive actually.

I say it's just acne, because I cleared mine with lifestyle and diet changes alone and in retrospect, it bothered me more than it should have. Yes, taking antibiotics is bad. It breeds antibiotic resistance in bacteria strains and can make relatively inert strains of bacteria that much more difficult to get rid of. If you're taking antibiotics for acne, your derm/doc is a fool because you're taking a very serious drug for something that can easily be fixed by improving the way you live your life. It doesn't take a genius or anyone who went to medical school to recognize that antibiotics for acne are unnecessary.

I suggest you stop riding the massive schlong of the medical industry and pay the Nutrition board a visit.

Edited by chunkylard

Share this post


Link to post
Share on other sites

@Chunky you're missing the entire point man. I'm not saying that it's dangerous because of what it MIGHT cause. I am telling you that everyone has a different opinion on how acne makes them feel. You're stating it's not 'physically' life threatening while I'm focusing emphasis on the mental effect it has on people. It's a very devastating condition to have. It bothers people more so than others. I'm sure for many people acne is not such a big deal but for others it can be seriously stressful to the point of not wanting to socialize and even causing depression.. arguing otherwise is purely childish.

With that being said my reiteration was that you don't know the effect it has on her mentally. You don't know how much those cysts truly bother her so giving her your opinion which isn't based on how she feels isn't very great advice.

Maybe you're right though speaking in terms of antibiotics and the medical industry. It isn't the first time I've disagreed with treatment in the medical industry starting with psychiatry.

But regarding treatment.. one thing we can all agree on is this. What works for one person isn't always going to work for another. There are so many different kinds of treatments that have helped some people but have done little for others. Your method may not work for her. You have to realize that too and if it doesn't work for her or she isn't finding any alternative treatment then it's clear the antibiotics are working and she should stay on them.

Share this post


Link to post
Share on other sites

So I had my derm appointment today and the doctor said that the minocycline probably isn't working aswell as it should be since iv been on it for so long but am still getting acne on my right cheek...she said it'd be fine to just stop it, but regardless I am afraid of having a massive breakout like I said in the post above.

And the cysts are particularly bad, they re-occur in the same area on my right cheekbone and leave dark brown marks behind, and I have pale skin so It looks pretty gross. I just want the cysts to go away....and unfortunately the antiotics will just do more harm in the long run if I stay on them even if they stop the cysts.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×